We describe clinical and electrophysiological findings of a 57 years old patient who experienced life-threatening myoclonic status after administration of gabapentin. The myoclonic status did not respond to benzodiazepines, but resolved after discontinuing gabapentin. While of obtaining a family medical history, we determined that the patient belonged to a previously reported kindred segregating Benign Adult Familial Myoclonic Epilepsy (BAFME), and electrophysiological investigations (video-EEG, back-averaging, somatosensory evoked potentials and long-loop reflex I) confirmed the diagnosis of a cortical tremor.
|Translated title of the contribution||Myoclonic status epilepticus precipitated by Gabapentin in a patient with Benign Adult Familial Myoclonic Epilepsy (BAFME)|
|Number of pages||2|
|Journal||Bollettino - Lega Italiana contro l'Epilessia|
|Publication status||Published - May 2008|
ASJC Scopus subject areas
- Clinical Neurology